Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Got lump in throat, cannot swallow, getting treated for hypertension. taking metropolol. Could that be causing the problem?

I am a 62 year old female, I have been treated for hypertension for 16 yrs. i take karvezide 300 12.5 minipress 1mg and , metoprolol 100mg a day... metroprolol was increased to this doage from 50 7 months ago..... I appear to have developed a wheeze and sometimes cough for no reason at all but especially in very cold environments. I get a lump in my throat cannot swallow, this seems to have gotton worse when the metropolol was increased, could that be causing the problem...
Asked On : Sun, 28 Apr 2013
Answers:  2 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Internal Medicine Specialist 's  Response
Dear friend, welcome to Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- http://bit.ly/Dr-Prasad-Akole) and am glad to address to your query here.

Metoprolol is a beta receptor blocker (in the heart) and is known to precipitate/ aggrevate bronchospasm (wheeze) by blocking beta receptors in the bronchii (lung airways).
This gives rise to wheezes and breathlessness.
Less commonly, respiratory symptoms could be due to heart failure and lung congestion.

So, yes. Metorpolol could be (causing) the problem.

I would advise to see your prescribing doctor and discuss taking metoprolol off and substituting. Also rule out cardiac failure. Lump in the throat can not be guessed. It may just be the feel and no actual lump.

Get evaluated and do not neglect.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Take care and please keep me informed of your progress at http://bit.ly/Dr-Prasad-Akole
Good Luck!

It helps us to improve continuously if you could please write a rating review before you ‘accept’ and ‘close’ the query.
Thank you!!
Answered: Sun, 28 Apr 2013
I find this answer helpful
Allergist and Immunologist Dr. Suman Kumar's  Response
YES MANY ANTIHYPERTENSIVES CAUSES THESE PROBLEMS
SO YOU ARE NOT TOLERATING THE HIGH DOSE OF THIS SALT
YOU CAN CONSUKT YOUR CARDIOLOGIST TO CHANGE THE SALT OF ANTIHYPERSIVE DRUG WHICH WILL BRING BACK THE THINGS TO NORMAL
IHAVE SEEN ALLERGIC EFFECTS IN MANY PATINTS AFTER TAKING CARDIAC MEDICINES
TILL YOU CHANGE TAKE SINGULAR 10 MG BD FOR SOME TIME TO COUNTER WHEEZING EFFECT
Answered: Sun, 28 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor